Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 166, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 24, 2006, 4:15 PM EDT for Liberty County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2006, 4:15 PM EDT (20:15 UTC)
- Expired
- May 24, 2006, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Liberty County, FL
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 242015 SVRTAE FLC077-242045- /O.NEW.KTAE.SV.W.0166.060524T2015Z-060524T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 415 PM EDT WED MAY 24 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LIBERTY COUNTY IN FLORIDA * UNTIL 445 PM EDT * AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILMA...OR ABOUT 23 MILES SOUTH OF BLOUNTSTOWN...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTRAL CITY...VILAS...6 MILES SOUTHEAST OF ORANGE AND 7 MILES EAST OF LEWIS BY 440 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3003 8502 3005 8482 3029 8484 3022 8509 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:00 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 24, 3:00 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT WED MAY 24 2006 .SYNOPSIS...SURFACE ANALYSIS CONTINUES TO FEATURE A RIDGE OF HIGH PRESSURE TO OUR S OVER THE GULF, WITH A STALLED FRONT N OF THE AREA. AT UPPER LEVELS, WE SEE A LOW TRAVERSING THE TOP OF THE MEAN RIDGE OVER THE N CENTRAL STATES. A VERY LARGE UPPER LOW IS PRESENT OVER THE GULF OF ALASKA. CLOSER TO HOME, THE SEA BREEZE FRONT (SBF) IS READILY IDENTIFIED ON VISIBLE SATELLITE IMAGERY THIS AFTERNOON AND WE HAVE ALREADY SEEN ISOLATED CONVECTION DEVELOP ALONG IT...EARLIER THAN YESTERDAY. ITS ANOTHER SCORCHER AS WELL WITH TEMPS IN THE LOWER 90S ACROSS ALL INLAND AREAS. ITS BEEN AS HOT AS 94 HERE AT THE OFFICE TODAY. SUMMER IS DECIDEDLY UPON US. && .SHORT TERM...TONIGHT THROUGH FRI NIGHT. THIS WILL WE ARE GOING TO INCLUDE A REST OF TODAY GROUP TO ACCOUNT FOR THIS AFTERNOONS CONVECTION IN FL, WHICH WILL LIKELY NOT LAST PAST SUNSET. OVER THE SHORT TERM, THE SURFACE RIDGE WILL REMAIN TO OUR S, PROVIDING US WITH A FAVORABLE REGIME FOR SEA BREEZE CONVECTION. THE FORECAST REFLECTS THE TYPICAL SUMMER TIME FORECAST WITH SLIGHT TO LOW CHANCE POPS EACH AFTERNOON AND EVENING AND HOT AFTERNOON TEMPS. ESSENTIALLY, WHAT YOU SEE IS WHAT YOU GET. .LONG TERM...SAT THROUGH TUE. THROUGH THE WEEKEND...THE PATTERN LOOKS VERY FAMILIAR ONCE AGAIN WITH RIDGE AXIS EXTENDING INTO THE EASTERN GULF WITH A WEAK QUASI-STATIONARY BOUNDARY OVER OR JUST NORTH OF THE FORECAST AREA. WITH THIS IN MIND...JUST LOOKING FOR ISOLATED SHOWERS AND THUNDERSTORMS DURING MAINLY THE AFTERNOON AND EARLY EVENING EACH DAY. HIGH TEMPERATURES LOOK TO BE NEAR NORMAL WITH UPPER 80S TO LOWER 90S. THROUGH THE EARLY AND MIDDLE PART OF NEXT WEEK... SURPRISINGLY SIMILAR LONG RANGE GUIDANCE BETWEEN THE GFS AND ECMWF. BOTH MODELS FORM CLOSED LOW OFF THE MID-ATLANTIC COAST AND SETTLE THIS FEATURE SOUTH TO A POSITION NORTH OF THE BAHAMAS BY TUESDAY. TO THE WEST OF THIS UPPER LOW HEIGHTS LOOK TO BUILD ACROSS THE GULF COAST AND UP THE SPINE OF THE APPALACHIANS. IF THIS SCENARIO IS TO PAN OUT...THERE WILL BE THE POTENTIAL FOR SOME FAIRLY HOT TEMPERATURES AROUND THE AREA EARLY NEXT WEEK...WITH JUST SLIGHT CHANCES OF ISOLATED THUNDERSTORMS ALONG THE AFTERNOON SEA BREEZES. && .MARINE...THIS WILL ALSO BE A FAIRLY REPETITIVE FORECAST WITH WINDS SHIFTING FROM SW DURING THE DAY TO W OR NW AT NIGHT. HIGHEST WINDS AND SEAS WILL BE IN THE AFTERNOON SEA BREEZE ZONE, WHERE BRIEF PERIODS OF 15 KT WINDS WILL BE POSSIBLE ALONG WITH THE SEAS PEAKING AROUND 3 FEET. && .AVIATION...SCT CU DVLPMT ACROSS THE ENTIRE AREA. ENHANCED AREAS OF CU ARE MAINLY FOUND IN FLORIDA AND WE MAY SEE SOME TEMPORARY CIGS NEAR PFN AND TLH OVER THE NEXT SEVERAL HOURS (WILL REMAIN VFR HOWEVER). WE ARE SEEING SOME ISOLD SHRA AND TSRA DVLPMT OVER FL AS WELL ASSOCIATED WITH THE SEA BREEZE...AND WHILE PFN AND TLH MAY POSSIBLY SEE SOME ACTIVITY THIS EVENING...THE CHANCE IS JUST TOO LOW TO INCLUDE ANY TYPE OF VC OR TEMPO GROUPS IN THE TAFS. CLOUDS AND PRECIP WILL DIMINISH SHORTLY AFTER SUNSET...THEN FOG PROBLEMS BEGIN AFTER MIDNIGHT. THIS MORNING TLH DROPPED TO FIELD MINS FOR A LITTLE WHILE AND BELIEVE TOMORROW MORNING WILL SEE A REPEAT OF THE SAME. IF PFN SEES ANY PRECIP TONIGHT...THEY WILL LIKELY DROP RATHER LOW AS WELL. FOR NOW ONLY BROUGHT VIS AT PFN DOWN TO 4SM BECAUSE RAIN CHANCE IS SO LOW BUT DO HAVE A TEMPO CIG AT 800FT. AT AL AND GA SITES...BROUGHT VIS DOWN TO 2-3SM IN THE MORNING AS WELL AS SOME SCT LOW CLOUDS. && .FIRE WEATHER...WE GOT CLOSE TO THE 35 PERCENT RH AT TLH THIS AFTERNOON, BUT THE SBF AND TS OUTFLOW STOPPED THE DROP, SO SHOULD BE OK WITHOUT A WARNING. IN FACT, WE SEE NO FIRE WEATHER CONCERNS FOR THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 67 91 67 91 / 10 20 10 20 PANAMA CITY 72 86 71 86 / 05 20 10 20 DOTHAN 70 91 70 90 / 10 20 20 20 ALBANY 70 93 69 91 / 10 20 20 20 VALDOSTA 67 91 66 90 / 20 20 20 30 CROSS CITY 65 91 67 89 / 10 20 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION...MCNATT MARINE/PUBLIC/FIRE WX...WOOL LONG TERM DISCUSSION...BAM
Hazardous weather outlook, May 24, 5:43 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 543 AM EDT WED MAY 24 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-250945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 443 AM CDT WED MAY 24 2006 /543 AM EDT WED MAY 24 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING...MAINLY INLAND. PATCHY AREAS OF FOG ARE EXPECTED LATE TONIGHT...AND WILL HAVE THE POTENTIAL TO BECOME LOCALLY DENSE IN A FEW AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PATCHY AREAS OF FOG ARE EXPECTED DURING THE LATE NIGHT HOURS OVER THE NEXT SEVERAL DAYS...WITH THE FOG BECOMING LOCALLY DENSE IN A FEW AREAS. OTHERWISE...INCREASING MOISTURE...COMBINED WITH SEA BREEZE CONVERGENCE AND SOME UPPER LEVEL WEATHER SYSTEMS...WILL INCREASE THE CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE EARLY PART OF NEXT WEEK. THE OVERALL THREAT OF SEVERE STORMS WILL BE LOW. THERE IS A MODERATE RISK FOR RIP CURRENTS ON THURSDAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BAM
In the hours before
Special weather statement, May 24, 2:25 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 225 PM EDT WED MAY 24 2006 FLZ027-241930- WAKULLA- 225 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY IN NORTH FLORIDA... * UNTIL 330 PM EDT AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRAWFORDVILLE...MOVING SOUTHWEST AT 5 MPH. PEOPLE IN WESTERN WAKULLA COUNTY...INCLUDING THE CITY OF CRAWFORDVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL UP TO THE SIZE OF DIMES...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 24, 2:52 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 252 PM EDT WED MAY 24 2006 FLZ012-241945- BAY- 152 PM CDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 245 PM CDT AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS OVER THE NORTHERN AND EASTERN PORTION OF THE COUNTY. THESE STORMS WERE DRIFTING SOUTH AROUND 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE BUT ARE NOT LIMITED TO... CAIRO...MASHBURN AND RURAL NORTHWEST BAY COUNTY. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 24, 3:02 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 302 PM EDT WED MAY 24 2006 FLZ015-026-242000- FRANKLIN-LIBERTY- 302 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN AND LIBERTY COUNTIES IN NORTH FLORIDA... * UNTIL 400 PM EDT AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CARRABELLE. THIS STORM WAS MOVING NORTH AROUND 5 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR SANBORN MOVING TO THE NORTHWEST AROUND 5 MPH INTO WESTERN LIBERTY COUNTY. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL AFFECT AREAS IN NORTHERN FRANKLIN COUNTY AND SOUTHERN LIBERTY COUNTY THROUGH 4 PM EDT. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 24, 3:14 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 314 PM EDT WED MAY 24 2006 FLZ018-242015- JEFFERSON- 314 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY IN NORTH FLORIDA... * UNTIL 415 PM EDT AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF MONTICELLO. THIS STORM WAS MOVING SOUTH AROUND 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 24, 4:02 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 PM EDT WED MAY 24 2006 FLZ008-242045- COASTAL WALTON- 302 PM CDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 345 PM CDT AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF SANTA ROSA BEACH. THIS STORM WAS MOVING SOUTH AROUND 5 MPH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 24, 4:11 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 PM EDT WED MAY 24 2006 FLZ029-242100- LAFAYETTE- 411 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY IN NORTH FLORIDA... * UNTIL 500 PM EDT AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DOWLING PARK...OR 13 MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK. THIS STORM WAS DRIFTING SOUTH. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:20 PM EDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 55 min |
| May 24, 3:28 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 51 min |
| May 24, 4:36 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 39 min |
| May 24, 5:04 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.